Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 243, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2008, 4:25 PM CDT for Henderson County, Navarro County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 25, 2008, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:14 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 25, 4:14 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 414 PM CDT FRI APR 25 2008 .UPDATE... CORRECTED 414 PM SVR TSTORM WATCH #233 ISSUED FOR SE 1/2 OF N TX THROUGH 10 PM CDT. EMBEDDED...MARGINALLY SEVERE STORMS POSSIBLE NOW THRU EARLY TO MID EVENING...AS COLD FRONT MOVES SE THROUGH THE AREA. FORECASTS SENT. && .PREV DISCUSSION... /ISSUED 242 PM CDT FRI APR 25 2008/ DISCUSSION... SCATTERED THUNDERSTORMS FINALLY DEVELOPED JUST BEFORE 2 PM...AND NOW EXTENDED ALONG A BROKEN LINE FROM N OF HILLSBORO...TO WAXAHACHIE...TO MESQUITE/BALCH SPRINGS...TO ROCKWALL AND NEAR GREENVILLE. COLD FRONT WAS GENERALLY FROM SHERMAN...TO DALLAS...TO LAKE WHITNEY...TO BETWEEN HAMILTON AND LAMPASAS...MOVING ESE NEAR 20 KTS. BY EVENING...EXPECT BROKEN LINE OF SCATTERED STORMS TO GENERALLY EXTEND ALONG/AHEAD OF COLD FRONT FROM EMORY...TO WACO...TO KILLEEN WITH CHANCE POPS CONTINUE THIS EVENING AREAS SE OF THIS LINE...AS FRONT LOSES ITS POP AND BEGINS STALLING AS IT HEADS TOWARD SE/CENTRAL TX. WILL LINGER LOW POPS OVER S/SW 1/2 OF N TX LATE TONIGHT AND THROUGH SATURDAY...AS OLD FRONT MIXES BACK NORTH. KEEPING TREND OF STRONG COLD FRONT MOVING INTO N TX LATER SAT NIGHT AND DRIVING OUT OF SE COUNTIES BY SAT AFTERNOON. STRONG DISTURBANCE ALOFT WILL DEEPEN OVER THE CENTRAL SOUTHERN PLAINS LATE SAT NIGHT AND MOVE READILY EAST TOWARD MS VALLEY ON SUNDAY. EXPECT WIDESPREAD RAIN/STORMS TO BREAK OUT MAINLY BEHIND THE COLD FRONT...AS LIFT TRAILS THE FRONT. ANY STORMS EMBEDDED IN RAIN AREAS TO BE ELEVATED IN NATURE. MAIN THREATS SHOULD BE LOCALLY HEAVY RAINFALL/FLOODING AND MARGINALLY SEVERE HAIL/LIGHTNING WITH STRONGEST OF ACTIVITY. HEAVY RAIN PAST FEW DAYS HAS BEEN VERY LOCALIZED AND SPOTTY...THUS COMBINED WITH PROGRESSIVE NATURE OF SAT NIGHT SYSTEM...WILL NOT ISSUE A FLASH FLOOD WATCH/FFA/ ON THIS PACKAGE...THOUGH SOME LOCALIZED FLASH FLOODING IS HIGHLY POSSIBLE. BY SUNDAY EVENING AND THROUGH THE MIDDLE OF THE WORK WEEK...A DRY AND SEASONABLE FORECAST IN STORE FOR N TX...AS COLD FRONT DRIVES GOOD MOISTURE WELL OFF THE GULF COAST LATE SUNDAY AND NW FLOW DOMINATES THROUGH EARLY TUESDAY...BEFORE BECOMING ZONAL. NEXT DISTURBANCE APPROACHES FOR LATE IN THE WEEK AND HAVE INTRODUCED SOME LOW POPS DUE TO LOW CONFIDENCE ON SYSTEM EVOLUTION...AS MODELS DIFFER QUITE A BIT. A WARM UP WILL ENSUE HOWEVER THROUGH THE WEEK BACK INTO THE 80S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 79 51 68 48 / 10 10 90 30 0 WACO, TX 60 81 54 67 44 / 30 20 90 60 0 PARIS, TX 52 75 49 65 44 / 10 10 70 20 5 DENTON, TX 53 74 48 68 46 / 10 10 80 20 0 MCKINNEY, TX 53 76 47 67 46 / 10 10 80 20 0 DALLAS, TX 57 78 51 66 49 / 10 10 90 30 0 TERRELL, TX 56 79 50 66 45 / 20 10 90 40 5 CORSICANA, TX 60 79 53 66 47 / 40 10 90 60 5 TEMPLE, TX 63 82 54 68 44 / 50 20 90 70 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/05
Hazardous weather outlook, Apr 25, 3:51 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 351 PM CDT FRI APR 25 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 351 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AND TONIGHT ALONG A COLD FRONT MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS FROM PARIS TO CORSICANA TO KILLEEN. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS SATURDAY AFTERNOON INTO EARLY SUNDAY. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO ANY SEVERE WEATHER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE AREA. SOME AREAS COULD RECEIVE IN EXCESS OF 3 INCHES OF RAIN THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING. DUNN
In the hours before
Special weather statement, Apr 25, 3:06 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
306 PM CDT FRI APR 25 2008
TXZ121-252030-
KAUFMAN TX-
306 PM CDT FRI APR 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN KAUFMAN COUNTY
AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF SEAGOVILLE...MOVING EAST AT
22 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COMBINE...CRANDALL...KAUFMAN
AND TERRELL.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3254 9652 3263 9652 3264 9651 3269 9651
3270 9650 3275 9627 3253 9627
TIME...MOT...LOC 2006Z 265DEG 19KT 3262 9647
13Special weather statement, Apr 25, 3:13 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT FRI APR 25 2008
TXZ134-145-252045-
ELLIS TX-HILL TX-
313 PM CDT FRI APR 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN ELLIS COUNTY
CENTRAL HILL COUNTY
AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WAXAHACHIE TO 9 MILES NORTHEAST OF HILLSBORO...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BARDWELL...CARLS CORNER
AND ITALY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.
LAT...LON 3203 9719 3233 9683 3231 9652 3219 9667
3219 9669 3209 9689 3207 9689 3203 9687
3200 9690
TIME...MOT...LOC 2013Z 281DEG 17KT 3225 9679 3209 9698
13Special weather statement, Apr 25, 3:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI APR 25 2008 TXZ144-145-159-252115- HILL TX-BOSQUE TX-MCLENNAN TX- 345 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL BOSQUE COUNTY SOUTH CENTRAL HILL COUNTY NORTH CENTRAL MCLENNAN COUNTY AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES EAST OF CLIFTON...MOVING EAST AT 22 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR EASTERN TEXAS. LAT...LON 3193 9711 3171 9718 3182 9741 3188 9737 TIME...MOT...LOC 2045Z 280DEG 19KT 3183 9733 13
Special weather statement, Apr 25, 4:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT FRI APR 25 2008
TXZ144-145-159-252130-
HILL TX-BOSQUE TX-MCLENNAN TX-
402 PM CDT FRI APR 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
BOSQUE COUNTY
HILL COUNTY
MCLENNAN COUNTY
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WACO...MOVING SOUTHEAST AT
21 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...BEVERLY HILLS...
BLUM...BYNUM...CARLS CORNER...CLIFTON...COVINGTON...HILLSBORO...
HUBBARD...IREDELL...ITASCA...LACY-LAKEVIEW...MERIDIAN...NORTHCREST...
VALLEY MILLS...WACO...WEST...WHITNEY...WOODWAY...MERIDIAN STATE PARK
AND LAKE WHITNEY STATE PARK.
HALF-INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3166 9746 3160 9761 3171 9769 3168 9777
3203 9799 3221 9764 3214 9751 3220 9744
3227 9708 3208 9695 3206 9688 3183 9673
3173 9693 3187 9704 3185 9708 3161 9692
3142 9731
TIME...MOT...LOC 2102Z 329DEG 18KT 3174 9729
85/NHSpecial weather statement, Apr 25, 4:06 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 406 PM CDT FRI APR 25 2008 TXZ095-252130- LAMAR TX- 406 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LAMAR COUNTY AT 406 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF PARIS...MOVING EAST AT 33 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE PARIS. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR EASTERN TEXAS. LAT...LON 3388 9546 3358 9538 3360 9575 3369 9577 TIME...MOT...LOC 2106Z 258DEG 29KT 3368 9570 13
Special weather statement, Apr 25, 4:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 415 PM CDT FRI APR 25 2008 TXZ135-146-252145- HENDERSON TX-NAVARRO TX- 415 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL NAVARRO COUNTY NORTHWESTERN HENDERSON COUNTY AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES WEST OF GUN BARREL CITY...MOVING EAST AT 21 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE SEVEN POINTS. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR EASTERN TEXAS. LAT...LON 3236 9615 3221 9622 3226 9641 3236 9637 TIME...MOT...LOC 2115Z 279DEG 18KT 3230 9637 13
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:14 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 49 hr |
| Apr 25, 1:44 PM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| Apr 25, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 38 min |
| Apr 25, 2:10 PM CDT | Special Weather Statement | FWD | Ellis | 35 min |
| Apr 25, 2:26 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Apr 25, 2:44 PM CDT | Special Weather Statement | FWD | Ellis | 31 min |
| Apr 25, 3:06 PM CDT | Special Weather Statement | FWD | Kaufman | 24 min |
| Apr 25, 3:13 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Apr 25, 3:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 52 min |
| Apr 25, 3:34 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Apr 25, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 53 min |
| Apr 25, 3:45 PM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Apr 25, 4:02 PM CDT | Special Weather Statement | FWD | Bosque, Hill, McLennan | 28 min |
| Apr 25, 4:06 PM CDT | Special Weather Statement | FWD | Lamar | 24 min |
| Apr 25, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 48 min |
| Apr 25, 4:15 PM CDT | Special Weather Statement | FWD | Navarro | 30 min |
| Apr 25, 4:27 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 63 min |
| Apr 25, 4:38 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| Apr 25, 4:50 PM CDT | Tornado Warning | FWD | Hill, Limestone, Navarro | 40 min |
| Apr 25, 4:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, McLennan | 62 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Navarro | 64 min |
| Apr 25, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 47 min |
| Apr 25, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 53 min |
| Apr 25, 5:53 PM CDT | Tornado Warning | FWD | Bell | 52 min |
| Apr 25, 6:07 PM CDT | Tornado Warning | FWD | Bell | 38 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 41 min |
| Apr 25, 6:39 PM CDT | Tornado Warning | FWD | Bell | 51 min |
| Apr 25, 6:42 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 48 min |
| Apr 25, 6:50 PM CDT | Areal Flood Advisory | FWD | Bell | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.